Alert archive / California / Wind Advisories in 2025
Wind Advisory 16, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Jun 18, 2025, 12:38 PM PDT for 7 counties in Nevada; 8 counties in California. It took effect at Jun 20, 2025, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2025, 12:38 PM PDT (19:38 UTC)
- In effect from
- Jun 20, 2025, 11:00 AM PDT
- Expired
- Jun 20, 2025, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 48 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2367 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
872 WWUS75 KREV 181938 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1238 PM PDT Wed Jun 18 2025 CAZ073-NVZ001-003-004-200000- /O.NEW.KREV.LW.Y.0027.250619T2000Z-250620T0400Z/ /O.NEW.KREV.WI.Y.0016.250620T1800Z-250621T0600Z/ Greater Reno-Carson City-Minden Area-Western Nevada Basin and Range including Pyramid Lake-Mineral and Southern Lyon Counties- Mono County- Including the cities of Schurz, Lovelock, Fernley, Virginia City, Gardnerville, Coleville, Mammoth Lakes, Silver Springs, Mina, Yerington, Fallon, Imlay, Bridgeport, Verdi, Lee Vining, Smith Valley, Hawthorne, Nixon, and Sparks 1238 PM PDT Wed Jun 18 2025 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT THURSDAY FOR PYRAMID LAKE, BOTH LAHONTAN AND RYE PATCH RESERVOIRS, WALKER LAKE, TOPAZ LAKE, BRIDGEPORT RESERVOIR, MONO LAKE, CROWLEY LAKE, AND WASHOE LAKE... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY... * WHAT...For the Lake Wind Advisory for Pyramid Lake, both Lahontan and Rye Patch reservoirs, Walker Lake, Topaz Lake, Bridgeport Reservoir, Mono Lake, Crowley Lake, and Washoe Lake, west winds 20 to 25 mph with gusts up to 45 mph. Wave heights on Pyramid lake 1 to 2 feet. For the Wind Advisory, southwest to west winds 20 to 30 mph with gusts up to 45 mph. Wind prone locations could see wind gusts up to 50 to 60 mph. * WHERE...In California, Mono County. In Nevada, Western Nevada Basin and Range including Pyramid Lake, Greater Reno-Carson City-Minden Area, and Mineral and Southern Lyon Counties. * WHEN...For the Lake Wind Advisory, from 1 PM to 9 PM PDT Thursday. For the Wind Advisory, from 11 AM to 11 PM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Blowing dust will be possible over and downstream from dry lake beds such as the Carson Sink and Black Rock Desert. Within blowing dust, expect reduced visibility down to 1 quarter mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ071-NVZ005-200000- /O.NEW.KREV.WI.Y.0016.250620T1800Z-250621T0600Z/ Lassen-Eastern Plumas-Eastern Sierra Counties-Northern Washoe County- Including the cities of Portola, Loyalton, Empire, Sierraville, Westwood, Gerlach, and Susanville 1238 PM PDT Wed Jun 18 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph. Wind prone locations may see wind gusts up to 45 mph. * WHERE...In California, Lassen-Eastern Plumas-Eastern Sierra Counties. In Nevada, Northern Washoe County. * WHEN...From 11 AM to 11 PM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-200000- /O.NEW.KREV.WI.Y.0016.250620T1800Z-250621T0600Z/ Greater Lake Tahoe Area- Including the cities of Stateline, South Lake Tahoe, Truckee, Tahoe City, Glenbrook, Markleeville, and Incline Village 1238 PM PDT Wed Jun 18 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY FOR THE TAHOE BASIN BELOW 7000 FEET... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph for the Tahoe Basin below 7000 feet. Sierra ridges may see wind gusts 70 to 80 mph. * WHERE...Greater Lake Tahoe Area. * WHEN...From 11 AM to 11 PM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ JC
4 follow-up statements
563 WWUS75 KREV 192202 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 302 PM PDT Thu Jun 19 2025 CAZ073-NVZ001-003-004-210000- /O.CON.KREV.LW.Y.0027.000000T0000Z-250620T0400Z/ /O.CON.KREV.WI.Y.0016.250620T1800Z-250621T0600Z/ Mineral and Southern Lyon Counties-Mono County-Greater Reno- Carson City-Minden Area-Western Nevada Basin and Range including Pyramid Lake- Including the cities of Lee Vining, Fallon, Mina, Mammoth Lakes, Smith Valley, Gardnerville, Hawthorne, Silver Springs, Nixon, Yerington, Lovelock, Schurz, Bridgeport, Imlay, Fernley, Verdi, Sparks, Coleville, and Virginia City 302 PM PDT Thu Jun 19 2025 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR PYRAMID LAKE, BOTH LAHONTAN AND RYE PATCH RESERVOIRS, WALKER LAKE, TOPAZ LAKE, BRIDGEPORT RESERVOIR, MONO LAKE, CROWLEY LAKE, AND WASHOE LAKE ... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY... * WHAT...For the Lake Wind Advisory for Pyramid Lake, both Lahontan and Rye Patch reservoirs, Walker Lake, Topaz Lake, Bridgeport Reservoir, Mono Lake, Crowley Lake, and Washoe Lake, west winds 20 to 25 mph with gusts up to 45 mph. Wave heights on Pyramid lake 1 to 2 feet. For the Wind Advisory, southwest to west winds 20 to 30 mph with gusts up to 45 mph. Wind prone locations could see wind gusts up to 50 to 60 mph. * WHERE...In California, Mono County. In Nevada, Western Nevada Basin and Range including Pyramid Lake, Greater Reno-Carson City-Minden Area, and Mineral and Southern Lyon Counties. * WHEN...For the Lake Wind Advisory, until 9 PM PDT this evening. For the Wind Advisory, from 11 AM to 11 PM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Blowing dust will be possible over and downstream from dry lake beds such as the Carson Sink and Black Rock Desert. Within blowing dust, expect reduced visibility down to 1 quarter mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ071-NVZ005-210000- /O.CON.KREV.WI.Y.0016.250620T1800Z-250621T0600Z/ Northern Washoe County-Lassen-Eastern Plumas-Eastern Sierra Counties- Including the cities of Portola, Susanville, Empire, Gerlach, Loyalton, Sierraville, and Westwood 302 PM PDT Thu Jun 19 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph. Wind prone locations may see wind gusts up to 45 mph. * WHERE...In California, Lassen-Eastern Plumas-Eastern Sierra Counties. In Nevada, Northern Washoe County. * WHEN...From 11 AM to 11 PM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust will be possible over and downstream from dry lake beds such as the Carson Sink and Black Rock Desert. Within blowing dust, expect reduced visibility down to 1 quarter mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-210000- /O.CON.KREV.WI.Y.0016.250620T1800Z-250621T0600Z/ Greater Lake Tahoe Area- Including the cities of Markleeville, Incline Village, Stateline, Glenbrook, South Lake Tahoe, Tahoe City, and Truckee 302 PM PDT Thu Jun 19 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY FOR THE TAHOE BASIN BELOW 7000 FEET... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph for the Tahoe Basin below 7000 feet. Sierra ridges may see wind gusts 70 to 80 mph. * WHERE...Greater Lake Tahoe Area. * WHEN...From 11 AM to 11 PM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ JC
713 WWUS75 KREV 200356 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 856 PM PDT Thu Jun 19 2025 CAZ073-NVZ001-003-004-210600- /O.EXP.KREV.LW.Y.0027.000000T0000Z-250620T0400Z/ /O.CON.KREV.WI.Y.0016.250620T1800Z-250621T0600Z/ Western Nevada Basin and Range including Pyramid Lake-Greater Reno-Carson City-Minden Area-Mineral and Southern Lyon Counties- Mono County- Including the cities of Verdi, Fallon, Yerington, Lee Vining, Coleville, Fernley, Hawthorne, Gardnerville, Bridgeport, Schurz, Lovelock, Silver Springs, Sparks, Mammoth Lakes, Virginia City, Mina, Imlay, Smith Valley, and Nixon 856 PM PDT Thu Jun 19 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY... ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In California, Mono County. In Nevada, Western Nevada Basin and Range including Pyramid Lake, Greater Reno-Carson City-Minden Area, and Mineral and Southern Lyon Counties. * WHEN...From 11 AM to 11 PM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds may knock down burned trees in the Davis Fire burn area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ071-NVZ005-210600- /O.CON.KREV.WI.Y.0016.250620T1800Z-250621T0600Z/ Northern Washoe County-Lassen-Eastern Plumas-Eastern Sierra Counties- Including the cities of Loyalton, Portola, Susanville, Gerlach, Empire, Sierraville, and Westwood 856 PM PDT Thu Jun 19 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 40 mph. * WHERE...In California, Lassen-Eastern Plumas-Eastern Sierra Counties. In Nevada, Northern Washoe County. * WHEN...From 11 AM to 11 PM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-210600- /O.CON.KREV.WI.Y.0016.250620T1800Z-250621T0600Z/ Greater Lake Tahoe Area- Including the cities of Tahoe City, South Lake Tahoe, Truckee, Glenbrook, Incline Village, Stateline, and Markleeville 856 PM PDT Thu Jun 19 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY FOR THE TAHOE BASIN BELOW 7000 FEET... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph for the Tahoe Basin below 7000 feet. * WHERE...Greater Lake Tahoe Area. * WHEN...From 11 AM to 11 PM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ HR
046 WWUS75 KREV 201028 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 328 AM PDT Fri Jun 20 2025 CAZ071-073-NVZ001-003>005-210600- /O.CON.KREV.WI.Y.0016.250620T1800Z-250621T0600Z/ Northern Washoe County-Lassen-Eastern Plumas-Eastern Sierra Counties-Mineral and Southern Lyon Counties-Greater Reno-Carson City-Minden Area-Mono County-Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Empire, Sparks, Mammoth Lakes, Silver Springs, Coleville, Virginia City, Gerlach, Portola, Gardnerville, Bridgeport, Susanville, Loyalton, Westwood, Nixon, Yerington, Smith Valley, Schurz, Verdi, Fallon, Sierraville, Lovelock, Hawthorne, Imlay, Lee Vining, and Mina 328 AM PDT Fri Jun 20 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. Wind prone area gusts up to 65 mph. Areas of blowing dust reducing visibilities down to 1-3 miles in the NV Basin and Range and Mineral county. Wave heights for Pyramid Lake between 2 to 4 feet. * WHERE...In California, Mono County below 7000 feet and Lassen-Eastern Plumas-Eastern Sierra Counties. In Nevada, Northern Washoe County, Western Nevada Basin and Range including Pyramid Lake, Greater Reno-Carson City-Minden Area, and Mineral and Southern Lyon Counties. * WHEN...From 11 AM this morning to 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds may knock down burned trees in the Davis Fire burn area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-210600- /O.CON.KREV.WI.Y.0016.250620T1800Z-250621T0600Z/ Greater Lake Tahoe Area- Including the cities of Markleeville, Incline Village, Truckee, South Lake Tahoe, Stateline, Tahoe City, and Glenbrook 328 AM PDT Fri Jun 20 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR THE TAHOE BASIN BELOW 7000 FEET... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph for the Tahoe Basin below 7000 feet. Wind prone areas gusts between 50-60 mph. Sierra ridges may see wind gusts between 70 to 80 mph. Wave heights for Lake Tahoe between 2 to 4 feet. * WHERE...Greater Lake Tahoe Area. * WHEN...From 11 AM this morning to 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ HC
033 WWUS75 KREV 210554 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1054 PM PDT Fri Jun 20 2025 CAZ071>073-NVZ001>005-210700- /O.EXP.KREV.WI.Y.0016.000000T0000Z-250621T0600Z/ Mono County-Western Nevada Basin and Range including Pyramid Lake- Greater Lake Tahoe Area-Lassen-Eastern Plumas-Eastern Sierra Counties-Mineral and Southern Lyon Counties-Northern Washoe County-Greater Reno-Carson City-Minden Area- Including the cities of Markleeville, Tahoe City, Bridgeport, Mina, Incline Village, Fallon, Nixon, Truckee, Gerlach, Mammoth Lakes, Sparks, Loyalton, Imlay, South Lake Tahoe, Virginia City, Smith Valley, Sierraville, Silver Springs, Susanville, Fernley, Lovelock, Verdi, Stateline, Westwood, Coleville, Glenbrook, Portola, Empire, Yerington, Lee Vining, Hawthorne, Schurz, and Gardnerville 1054 PM PDT Fri Jun 20 2025 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... The threat has ended. Winds will continue to taper into the overnight hours. $$ HR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Jun 18, 2:31 AM PDT, 10 hours 7 minutes earlier. Its key messages:
- * The hottest temperatures of the next week occur today, with moderate HeatRisk today and Thursday. * Another round of even stronger winds return Thursday and Friday with more fire weather, recreation, and aviation concerns. * Continued cool, dry pattern will continue through at least the start of next week.
Area forecast discussion, Jun 18, 2:31 AM PDT, 10 hours 7 minutes before
Area Forecast Discussion
National Weather Service Reno NV
231 AM PDT Wed Jun 18 2025
.KEY MESSAGES...
* The hottest temperatures of the next week occur today, with
moderate HeatRisk today and Thursday.
* Another round of even stronger winds return Thursday and Friday
with more fire weather, recreation, and aviation concerns.
* Continued cool, dry pattern will continue through at least the
start of next week.
&&
.DISCUSSION...
* With an upper ridge in place over the area, today's temperatures
will increase well into the mid-90s in western NV, eastern
Lassen, and lower Mono County. Highs in the 80s will be
commonplace for eastern Sierra communities, with 70s in the
higher elevations. Records are not likely today, but nonetheless
it will be the hottest day for at least the next week. West to
southwest winds will begin to pick up this evening, with gusts
20-25 mph.
* By Thursday into the weekend, models and ensembles are in good
agreement showing a deep, anomalously strong low pressure
digging into the region. This will bring multiple days of strong
winds, much cooler temperatures, and showers to northeast CA and
northern Washoe County. This will cause likely impacts to
aviation and any recreational activities on local lakes. For
fire weather concerns, see Fire Weather section below.
* For Thursday, near-term models are showing an initial trough
passing through the area. As gradients increase with the
approaching system, gusty west to southwest winds will begin to
materialize by the late morning and continue into the evening
across much of western NV and the eastern Sierra. Wind gusts
will approach 50-60 mph along Sierra peaks, while leeside
valleys have around a 40-80% chance for gusts of at least 40
mph. As the main upper low pressure moves closer on Friday,
winds will increase further and become the strongest of the
week. Models depict 700mb winds around 40-45kts, with the region
in a favorable area of a 80-90kt upper level jet streak. Blended
guidance has a 45-70% chance for gusts of at least 50 mph for
wind prone areas in western NV, Lassen and Mono counties with a
>50% chance for gusts of at least 60 mph along the mountain
ridges. The main upper low swings into the are by Saturday,
leading to a 40-60% chance for showers in northeast CA and
northern Washoe County. Showers may reach as far south as Lake
Pyramid and Pershing County.
* For the weekend through at least the middle of next week,
ensembles still hint at a large scale trough pattern over the
western US. Temperatures remain cool and below average through
Tuesday. Gradual warming commences by mid-week, with
temperatures returning to seasonal averages. The area remains
dry during the long-term. -McKellar
&&
.AVIATION...
* Lighter winds today, generally variable in the morning; then
west 10 kts with gusts to 15-20 kts this afternoon. Otherwise,
VFR conditions prevail.
* The next period of increased winds is Thursday-Friday, with west
to southwest winds sustained 15-25 kts with gusts to 30-35 kts
at all western NV and eastern Sierra terminals. Ridge winds
will increase upwards 45-55 kts on Thursday and 55-65 kts on
Friday. This will likely result in mountain wave turbulence and
LLWS for the eastern Sierra and western NV. -McKellar
&&
.FIRE WEATHER...
* The next period of fire weather concerns will begin Thursday
into Saturday, with Friday showing the highest potential for strong
wind gusts and low humidity. With widespread wind gusts 40 to
50 mph and minimum humidities in the single digits to low teens,
there will be several hours of critical fire weather concerns
for a large portion of western Nevada and the lower elevations
of northeastern CA each afternoon and early evening. Very poor
overnight recoveries are likely for Thursday night into Friday
morning. A Fire Weather Watch will be issued for Thursday
through Friday, with Saturday still being analyzed for adding to
the watch. -McKellar
&&
.REV Watches/Warnings/Advisories...
NV...Fire Weather Watch from Thursday afternoon through Friday
evening NVZ420-421-423-429-458.
CA...Fire Weather Watch from Thursday afternoon through Friday
evening CAZ274-278.
&&The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 12:38 PM PDT | Red Flag Warning | REV | Churchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more | 59 hr |
| Jun 18, 12:38 PM PDT | Lake Wind Advisory | REV | Churchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more | 32 hr |
Nearby
Wind Advisories in California, 2025Wind Advisories in Nevada, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.